Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
|cindyjoe - Thu Jul 03, 2003 5:41 pm|
I have been having a tingling/pain sensation behind my left cheek bone as well as strange surface pain on the outside of my left thigh. I also occasionally have a momentary visual disturbance in my left eye. Any ideas? (no dental problems indicated, no sinus problems indicated)
|Dr. Tamer Fouad - Fri Jul 04, 2003 1:04 am|
Please describe what you mean by "momentary visual disturbances in the left eye"?
|cindyjoe - Fri Jul 04, 2003 12:15 pm|
The visual disturbances are hard to describe. They happen a couple of times a week and last about 30 seconds to a minute. There is no pain. My eye feels very strange, almost droopy. I've not been near a mirror to see if it actually is droopy. I'm not sure if my vision in that eye is really blurry or not during an episode, maybe slightly. My eye doctor says there is nothing physically wrong with my eyes but I might be having ocular migraines. This was told to me before I starting having my other symptoms of tingling pain behind the left cheekbone (especially in the outer corner below the edge of my eye)and then the surface pain on the outer left thigh up into the buttocks about half way.
So far my symptoms are making me more curious than worried. The "pain" is not unbearable, I just want to be sure that it's cause is not serious. My GP knows about this and has taken "notes" on my symptoms. She called the thigh symptom a dermatome.??? Should I wait and keep a calendar for awhile? She thought my symptoms might resolve on my own and then we won't do anything. It's been 4 weeks since I've seen here and the symptoms still exist. My question is when do I seek furthur treatment and what will they be looking for?
Thank you so much for responding.
FYI I am a 38 year old female. History of migraines, UTI's
|Dr. Tamer Fouad - Mon Jul 07, 2003 6:37 pm|
Your symptoms could be due to migraines and in that case what you are experiencing is what is known as aura. Are you actually complaining of headaches? You say you have been diagnosed with migraines but there is no mention of migraine medication. Another possibility is transient ischemic attacks.
I think you should consult a neorologist that is comfortable with treating migraines.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.